New Jersey, 2012Flood and High Wind in New Jersey, December 21 to 22, 2012
December 21 to 22, 2012 · NWS OKX · 3 events in 3 counties and zones
High winds and river flooding occurred across portions of Northeast New Jersey.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds and river flooding occurred across portions of Northeast New Jersey.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 21, 6:51 AM EST, 9 minutes earlier.
Area forecast discussion, Dec 21, 6:51 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
651 AM EST FRI DEC 21 2012
.SYNOPSIS...
A COLD FRONT MOVES THROUGH THE TRI STATE AREA THIS MORNING. A STRONG
LOW PRESSURE SYSTEM REMAINS TO OUR NORTH THROUGH TONIGHT BEFORE
SHIFTING INTO NEW ENGLAND ON SATURDAY. LOW PRESSURE THEN MOVES
INTO THE CANADIAN MARITIMES ON SUNDAY. HIGH PRESSURE WILL BUILD
INTO THE REGION BEHIND THE LOW SUNDAY NIGHT AND MONDAY. A WEAK LOW
WILL PASS TO THE SOUTH CHRISTMAS EVE NIGHT INTO CHRISTMAS MORNING.
ANOTHER STORM WILL APPROACH FROM THE SOUTH WEDNESDAY INTO
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
RAIN...HEAVY AT TIMES...MOVES THROUGH THE FORECAST AREA THIS MORNING
ALONG WITH A COLD FRONT. FOR MORE INFORMATION ON RAIN
IMPACTS...PLEASE SEE THE HYDROLOGY SECTION BELOW. FORECAST MODELS
AND LATEST OBS CONTINUE TO SHOW STRONG WINDS NOT TOO FAR ABOVE THE
SURFACE. THIS...ALONG WITH A TIGHT PRESSURE GRADIENT...SUPPORT
MAINTAINING A HIGH WIND WARNING THIS MORNING WHERE IT HAD BEEN
EARLIER POSTED...AND A WIND ADVISORY ELSEWHERE. GUSTS OF 60-70 MPH
ARE POSSIBLE IN THE WARNED AREA. THE STRONGEST WINDS WILL MOST
LIKELY OCCUR WITH HEAVY DOWNPOURS ACCOMPANYING THE COLD FRONT. THERE
IS JUST ENOUGH INSTABILITY FOR THIS STRONG STORM TO PRODUCE A RUMBLE
OR TWO OF THUNDER WITH THE PASSAGE OF THE COLD FRONT. THIS SETUP
BEARS SIMILARITIES TO OTHER HIGH WIND EVENTS...INCLUDING JAN 18
2006...JAN 25 2010 AND DEC 1 2010...ADDING TO FORECAST CONFIDENCE.
NOT AS WINDY THIS AFTERNOON...BUT STILL EXPECTING BREEZY CONDITIONS
WITH GUSTS OF 35-40 MPH. DRY FOR THE MOST PART AS WELL WITH MAYBE A
LATE DAY SNOW SHOWER OR FLURRY FOR THE FAR NORTHWEST. RAIN SHOWERS
STILL POSSIBLE IN THE VICINITY OF EASTERN LONG ISLAND AND SE CT DUE
TO THE WIND DIRECTION OVER THE SOUND AND OCEAN. HIGH TEMPERATURES
WILL PROBABLY OCCUR LATE IN THE MORNING/MIDDAY BEFORE DROPPING
THROUGH THE AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
STILL ON THE BREEZY SIDE TONIGHT...AND WITH A DISTURBANCE IN THE
HIGHER LEVELS OF THE ATMOSPHERE...THERE COULD BE A FEW SNOW SHOWERS
GENERALLY NORTH AND WEST...WITH MIXED RAIN AND SNOW SHOWERS SOUTH
AND EAST. WIND CHILL VALUES WILL DROP INTO THE LOW TO MID 20S LATE
AT NIGHT.
ANOTHER DISTURBANCE PASSES THROUGH ON SATURDAY...MAINTAINING THE
THREAT OF SNOW SHOWERS OR A MIX OF RAIN AND SNOW SHOWERS.
STILL...ONLY SLIGHT CHANCE TO CHANCE POPS. HIGH TEMPERATURES WILL BE
COLDER THAN TODAY'S...MAKING THEM CLOSER TO NORMAL FOR THIS TIME OF
THE YEAR. IT WILL BE ANOTHER BREEZY DAY AS THE STORM SLOWLY MOVES
THROUGH NEW ENGLAND. GUSTS UP TO 35-40MPH WILL BE POSSIBLE.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
FOR THE START OF THE LONG TERM PERIOD....THE NAM...GFS AND ECMWF ALL
SIMILAR IN TIMING AND PLACEMENT OF THE LOW MOVING THROUGH NEW
ENGLAND INTO SOUTHEASTERN CANADA. THEREFORE...HAVE FOLLOWED A BLEND
OF ALL THREE. AS HEIGHTS BUILD SATURDAY NIGHT GENERALLY LOOKING AT
DRY CONDITIONS...THEREFORE HAVE ENDED ANY POPS IN THE FORECAST FOR
SATURDAY NIGHT. A FEW ISOLATED SNOW SHOWERS CAN NOT BE RULED OUT
EARLY IN THE PERIOD.
ZONAL FLOW DEVELOPS DURING THE DAY SUNDAY AND CONTINUES THROUGH
MONDAY WITH DRY WEATHER EXPECTED.
A WEAK WAVE DEVELOPS AND MOVES THROUGH MONDAY NIGHT INTO TUESDAY.
THE 21/00Z GFS AND ECMWF CAME IN WITH A SLIGHTLY STRONGER LOW AND
WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO WITH A BIT MORE
CONSISTENCY BEFORE INCREASING POPS. SO...WILL CONTINUE TO CARRY A
SLIGHT CHANCE OF LIGHT SNOW MONDAY NIGHT INTO THE DAY ON TUESDAY. IF
THE MODELS CONTINUE WITH THIS TREND...WILL HAVE TO INCREASE POPS.
WITH MODEL DISCREPANCIES TUESDAY THROUGH THURSDAY WITH THE GFS
ENSEMBLES AND ECMWF ENSEMBLES MORE REASONABLE AND TO MAINTAIN
FORECAST CONTINUITY HAVE USED THE HPC GUIDANCE. STILL LOOKING AT
ANOTHER STORM APPROACHING FROM THE SOUTH INLAND WEDNESDAY NIGHT
INTO THURSDAY...WITH A POTENTIAL COASTAL STORM DEVELOPING THURSDAY.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
***HIGH IMPACT AVIATION WX EVENT EARLY THIS AM***
A COLD FRONT MOVES THROUGH THIS MORNING.
STRONG SE FLOW...HEAVY RAIN...AND MVFR TO IFR CIGS ALONG AND AHEAD
OF COLD FRONT. FRONT MOVES THROUGH AROUND 14 TO 15Z NJ
TERMINALS...15 TO 16Z NYC METRO TERMINALS...AND 16Z OR LATER
EASTERN TERMINALS. GUSTS 40 TO 50 KT...ALONG WITH LLWS WITH 60 TO
70 KT SE WINDS FROM 1 TO 2 KFT. ISOLATED TSRA NOT OUT OF THE
QUESTION...BUT THE PROBABILITY REMAINS LOW.
E/SE WINDS SHIFT TO THE SW QUICKLY BEHIND THE FRONT.
RAIN TAPERS OFF AND CEILINGS IMPROVE TO VFR BY LATE MORNING/EARLY
AFTERNOON. BRIEF MVFR CEILINGS REMAIN POSSIBLE IN WIDELY
SCATTERED RA/SN SHOWERS LATE THIS AFTERNOON INTO TONIGHT.
STRONG WSW FLOW EXPECTED THROUGH THE AFTERNOON...WITH GUSTS AROUND
30 KT. WINDS WILL REMAIN STRONG ACROSS THE CITY TERMINALS
TONIGHT...SUBSIDING A BIT ACROSS OUTLYING TERMINALS BUT LIKELY
REMAINING GUSTY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 14Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.
THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 15Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 15Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 14Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 15Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY THIS MORNING. WIND SHIFT
AROUND 16Z. MODERATE TO HEAVY RAIN AND STRONG GUSTY WINDS THIS
MORNING.
OUTLOOK FOR 12Z SAT THROUGH TUESDAY...
.SAT...VFR. STRONG WNW WINDS 20-25G35-40KT. SNOW FLURRIES AND/OR
RAIN/SNOW SHOWERS...ESPECIALLY NORTH.
.SUN...MAINLY VFR. BRISK WNW FLOW 15-20G25-30KT.
.MON...VFR. CIGS BKN040-050 AND ISOLD RAIN/SNOW
SHOWERS. ANY SNOW SHOWERS WILL BE NORTH OF THE CITY IN THE AFT.
BRISK SW-W FLOW 15-25G25-30 KT.
MON NIGHT/TUE...SUB-VFR POSSIBLE IN LIGHT PCPN.
&&
.MARINE...
STORM WARNING REMAINS POSTED FOR ALL WATERS THROUGH
TODAY...HOWEVER...STORM FORCE GUSTS MIGHT NOT OCCUR DURING THE
AFTERNOON HOURS AND MIGHT NEED TO BE SHORTENED IN TIME. GALES
SHOULD DOMINATE THE AFTERNOON HOURS...AND FOR THE OCEAN
WATERS...CONTINUE TONIGHT AND SATURDAY. AT LEAST SCA CONDITIONS
ARE EXPECTED ELSEWHERE DURING THIS TIME.
SEAS SHOULD BUILD TO 11-15 FT ON THE OCEAN AND TO 6-8 FT ON LI SOUND
TODAY.
SOME LEFT OVER GALE FORCE WINDS ON THE OCEAN WILL BE LIKELY THROUGH
THE FIRST HALF OF SATURDAY NIGHT...HOWEVER...WINDS WILL BE
DIMINISHING THROUGH THE OVERNIGHT PERIOD. ON THE REMAINDER OF THE
WATERS...GUSTS TO AT LEAST SMALL CRAFT LEVELS WILL BE LIKELY
SATURDAY NIGHT.
IT WILL TAKE INTO SUNDAY NIGHT FOR GUSTS ON THE FORECAST WATERS TO
DIMINISH BELOW SMALL CRAFT LEVELS. SEAS ON THE OCEAN WATERS WILL
ALSO SUBSIDE BELOW SMALL CRAFT LEVELS SUNDAY NIGHT.
WITH HIGH PRESSURE OVER THE AREA WINDS AND SEAS WILL BE BELOW SMALL
CRAFT LEVELS MONDAY THROUGH TUESDAY NIGHT.
WIND AND SEAS WILL BUILD ONCE AGAIN ON WEDNESDAY WITH THE APPROACH
OF THE NEXT LOW PRESSURE SYSTEM.
&&
.HYDROLOGY...
AN ADDITIONAL HALF INCH TO INCH OF RAINFALL IS EXPECTED TODAY. BASED
ON OBSERVATIONS AND RADAR ESTIMATES...RAINFALL RATES HAVE BEEN
FALLING SHORT OF FLASH FLOOD GUIDANCE. ANY FLOODING MOST LIKELY
WOULD BE MINOR URBANIZED/POOR DRAINAGE IN NATURE...BUT WITH THE
THREAT OF THUNDERSTORMS...CANNOT COMPLETELY RULE OUT FLASH FLOODING.
SMALL STREAM FLOODING COULD BE POSSIBLE AS WELL...BUT MINOR AT BEST.
&&
.TIDES/COASTAL FLOODING...
BENCHMARKS ACROSS THE SOUTH SHORE BAYS HAVE BEEN MET OR SLIGHTLY
EXCEEDED WITH THE CURRENT HIGH TIDE CYCLE. BASED ON THIS...HAVE
INCREASING CONFIDENCE THAT THE COASTAL FLOOD ADVISORY CURRENTLY
POSTED FOR THE WESTERN SOUND WILL VERIFY AS WINDS WILL BE STRONGER
BY THE TIME OF HIGH TIDE THERE. STORM SURGE AT HIGH TIDE WILL HAVE
TO AVERAGE 2-2.5 FT TO REACH MINOR THRESHOLDS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING UNTIL NOON EST TODAY FOR CTZ007>012.
WIND ADVISORY UNTIL NOON EST TODAY FOR CTZ005-006.
COASTAL FLOOD ADVISORY UNTIL 7 AM EST THIS MORNING FOR CTZ009-
010.
NY...HIGH WIND WARNING UNTIL NOON EST TODAY FOR NYZ071>075-078>081-
176>179.
WIND ADVISORY UNTIL NOON EST TODAY FOR NYZ067>070.
COASTAL FLOOD ADVISORY UNTIL 7 AM EST THIS MORNING FOR NYZ071-
073.
NJ...HIGH WIND WARNING UNTIL NOON EST TODAY FOR NJZ006-104-106-108.
WIND ADVISORY UNTIL NOON EST TODAY FOR NJZ002-004-103-105-107.
MARINE...STORM WARNING UNTIL 6 PM EST THIS EVENING FOR ANZ330-335-338-
340-345-350-353-355.
&&
SYNOPSIS...BC/JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...BC/MET
AVIATION...PW
MARINE...BC/JC/MET
HYDROLOGY...JC
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 21, 4:08 AM EST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
408 AM EST FRI DEC 21 2012
CTZ007-008-011-012-NJZ006-104-106-108-NYZ072-074-075-078>081-176>179-
220745-
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-HUDSON-EASTERN BERGEN-EASTERN ESSEX-
EASTERN UNION-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
408 AM EST FRI DEC 21 2012
...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ005-006-NJZ002-004-103-105-107-NYZ067>070-220745-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-WESTERN ESSEX-WESTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
408 AM EST FRI DEC 21 2012
...WIND ADVISORY IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-338-340-345-350-353-355-220745-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
408 AM EST FRI DEC 21 2012
...STORM WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
STORM WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
CTZ009-010-NYZ071-073-220745-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
408 AM EST FRI DEC 21 2012
...HIGH WIND WARNING IN EFFECT UNTIL NOON EST TODAY...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Local storm report, Dec 21, 4:43 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
443 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 AM NON-TSTM WND DMG BROOKLYN 40.65N 73.95W
12/21/2012 KINGS NY EMERGENCY MNGR
SCAFFOLDING DOWN AT BAY PARKWAY AND 72ND STREET IN
BROOKYLN NY.
&&
BCLocal storm report, Dec 21, 6:29 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
629 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FLOOD KEARNY 40.75N 74.12W
12/21/2012 HUDSON NJ EMERGENCY MNGR
TIDAL FLOODING CLOSING RT 7
&&
TFMLocal storm report, Dec 21, 6:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
631 AM EST FRI DEC 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM NON-TSTM WND DMG BROOKLYN 40.65N 73.95W
12/21/2012 KINGS NY EMERGENCY MNGR
SCAFFOLD COLLAPSE AT 47TH AND 8TH AVE
&&
TFMHigh Wind, Hudson
- When
- December 21, 7:00 AM EST to 9:00 AM EST
- Where
- Hudson forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- COOP Observer
- Coordinates
- 40.731, -74.076 (the zone’s center; the record gives no point)
A wind gust of 60 mph was measured by a COOP observer in Harrison at 7:40 am.
High Wind, Eastern Bergen
- When
- December 21, 7:00 AM EST to 9:00 AM EST
- Where
- Eastern Bergen forecast zone
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 40.960, -74.074 (the zone’s center; the record gives no point)
An emergency manager spotter measured a wind gust of 60 mph in North Arlington at 7:30 am. At Teterboro Airport, a wind gust of 59 mph was measured at 8:16 am.
Flood, Bergen
- When
- December 21, 10:00 AM EST to December 22, 12:00 PM EST
- Where
- Bergen County, 0.92 mi WSW of Mahwah to 0.33 mi NNW of Mahwah
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 41.097, -74.167
The Ramapo River at Mahwah exceeded its flood stage of 8.0 ft. at 10:00 am. The river crested at 8.52 ft. at 11:00 pm and fell below flood stage at 12:00 pm on December 22, 2012.
The Hohokus Brook at Ho-Ho-Kus exceeded its flood stage of 3.0 ft. at 8:00 am. The river crested at 3.24 ft. at 9:15 am and fell below flood stage at 11:15 am.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and High Wind in Vermont, December 21 to 23, 20122 deaths · $355,000 · 63 kt wind · 11 events
- Tornado and Flash Flooding in California, December 21 to 23, 20121 death · 2 injured · $3.4 million · EF0 · 37 events
- Winter Storm and Avalanche in California, December 21 to 24, 20121 death · 4 events
- High Surf in Puerto Rico, December 21 to 25, 20121 death · 1 event
- Coastal Flood in Maryland, December 21, 2012$300,000 · 2 events
- Winter Storm in Pennsylvania, December 21 to 22, 2012$250,000 · 2 events
- Winter Storm in Ohio, December 21 to 22, 2012$150,000 · 2 events
- Coastal Flood in Virginia, December 21, 2012$150,000 · 1 event
- Flooding and Coastal Flood in New Jersey, December 21 to 23, 2012$30,000 · 56 kt wind · 34 events
- High Wind in New York, December 21, 2012$100,000 · 53 kt wind · 2 events
- Winter Storm and Dense Fog in California, December 21 to 27, 2012$60,000 · 8 events
- Winter Storm in New York, December 21 to 22, 2012$51,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 421784, 421785, 425477.